..to not take this medication?

(7 Posts)
fridgepants Fri 06-May-16 14:14:43

Had an ultrasound recently which confirmed PCOS. Saw a different GP from normal as I was fretting about the results and didn't want to worry over the weekend. He read through the scan notes and told me I should take Dianette. I was dubious as a) I have been told in the past not to take hormonal contraceptive thanks to heart disease on both sides of the family b) any hormonal contraceptive has made me put on a ton of weight c) I have bipolar disorder and so I'm really dubious about anything that can fuck with your mood d) I got pregnant with the coil so am just super paranoid. He was insistent it would be fine and said 'I'm a gyneocologist, trust me - you shouldn't get pregnant if you take it properly and if you go on a strict diet you'll be fine. People don't put on weight with it.'

I looked at the leaflet and it suggested you shouldn't take it if you are overweight, have migraines or a history of severe depression. Plus a lot of terrifying info about blood clots. Should I just exercise more and eat less cake instead?

FutureGadgetsLab Fri 06-May-16 14:23:58

YANBU. It's always good to do your own research, some doctors can be a bit blinded in thinking they're the only ones with knowledge and refuse to listen.

See a different GP.

Becca19962014 Fri 06-May-16 14:41:45

See your normal GP and discuss with them.

I've taken meds prescribed by a different GP who didn't listen regarding my other conditions and ended up really ill as a result. My normal GP was annoyed I'd been prescribed what I was and quickly put it right.

Sidge Fri 06-May-16 15:17:44

Technically Dianette isn't primarily a contraceptive pill - it's an anti-androgen that happens to have a contraceptive effect. It is often prescribed for hirsutism (hairiness), oily skin and occasionally PCOS.

If you are reluctant to take it wait until you have spoken to your usual GP, who may know your history better.

KnitsBakesAndReads Fri 06-May-16 15:22:04

I'd try to get an appointment with your regular GP and discuss your concerns with him / her. I can't imagine there would be any serious consequences from waiting to see your usual GP before commencing treatment?

Pseudo341 Fri 06-May-16 15:26:35

YANBU. I wouldn't take it in your position either. Go and have a chat with your normal GP.

eurochick Fri 06-May-16 15:38:38

Diameter made me put on weight, develop migraines and become depressed. I would be very cautious about taking it is your shoes.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now